Case Published: August 2018
History of Present Illness (HPI)
A 51-year-old woman with past medical history of HIV, end stage kidney disease (ESKD) due to HIV-associated nephropathy (HIVAN), deceased donor kidney transplant (induction therapy with anti-thymocyte globulin) recipient 7 months ago presents to the outpatient transplant clinic for a routine follow up visit. She reports feeling feel until the past few days when she has felt malaise, fatigue, and “feverish”. She also reports new-onset watery diarrhea (multiple watery bowel movements per day). She has no rashes, sick contacts, difficulty breathing, chest pain, or extremity swelling. Her post-transplant nadir creatinine was 1.5 mg/dL.
Her current medications include tacrolimus, mycophenolate mofetil, prednisone, sulfamethoxazole/trimethroprim, nifedipine, and famotidine. Her most recent HIV viral load a few months ago was undetectable.
Click here for the physical exam!